Ask an expert
Question

20 Dec 2004

Stop using Roaccutane only 3 weeks ago and now pregnant!
My pregnancy was confirmed earlier and I am scared to death about the baby having abnormalties. What can I do to help the baby develop normal? What kind of tablets should I be taking?
Answer 365 views
Expert
GynaeDoc
gynaedoc

01 Jan 0001

Unfortunately, there is a 30-40% chance of birth defects such as learning disabilities, various brain malformations, heart defects, and facial abnormalities if you fall pregnant on Roaccutane. For this reason women are asked to use reliable contarception while taking it and for a month after stopping. Experts also associate it with an increased incidence of miscarriage.
There is nothing you can do to prevent these happening now. You should see your doctor to discuss having an ultrasound, though all of these defects cannot be detected on scan. You could also discuss the option of termination of the pregnancy.

Best wishes
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
34% - 9260 votes
No
66% - 17836 votes
Vote